True – however its hard as feels at times it takes over your life, thoughts and dreams, it can be all consuming. Even once you are in remission it’s hard to move on, as the side effects of treatment can last a longtime, as well as treatment lasting years….
At city hospital second days in a row 😀 yesterday was for a tattoo, I say tattoo it’s what they call it, they use the same technique as a tattoo but they don’t use permanent ink. It’s to give the new nipple and areola colour, best match as possible to the old/original nipple. The nurse was great she explained everything well, went through risks etc. Unfortunately they only last around 3 years, but to help avoid too much fading, I was told to not sunbathe topless 😂 and if swimming to cover with a waterproof plaster. I need to keep it covered for 24hrs then to put nappy rash cream on it twice a day…….avoid soaking in the bath or direct water from the shower for 2 weeks. Also not to use soap or perfumes etc for 2 weeks. Then once healed in 8 weeks I can have the colour filled/topped up. Due to the reconstruction having been made using back tissue the nurse needed to set the needle longer to get through the skin, it’s tougher than breast tissue or tummy tissue. Some areas I couldn’t feel anything, some areas I felt in my back and another area hurt !! I haven’t seen the results yet so watch this space 🤔 I am nervous about taking the dressing off, may take a while before I actually look think I am a little scared ….. I will admit I nearly didn’t go ahead with it, I was so nervous, which seems strange after all I been through this should be child’s play. Didn’t help that appointment was next to chemo suite not great memories there, I wobbled but stayed strong.
I was at the breast institute today seeing a practice nurse for my first year check up. I am pleased to report she checked my glands and both breasts and all is good 😀 and all my aches and pains are due to chemo and nerves slowly growing back, could take a couple of years for my back to calm down. The sharp pains in fingers and toes is due to chemo, my sore veins in left arm is chemo again. Fatigue could be tamoxifen but more likely it’s chemo – chemo the gift that keeps on giving 🤔 even 7 months after finishing. Still it is good to hear it’s normal and to be expected, even the leg cramps!
It’s very hard going back to the breast institute and chemo suite, but I am hoping the more I go the easier it’ll get, especially if it’s good news each time I go 😀 I am back in March to see my surgeon about filling the new breast as it needs plumping up, although the nurses yesterday were very impressed with Mr Kristjen’s handy work – it’s reassuring to know that they are looking after me, I couldn’t ask for better care than I’ve received from Nottingham Breast Institute……